Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 17, 2004, 12:07 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 12:07 PM PDT (19:07 UTC)
- Expired
- Jun 17, 2004, 12:45 PM PDT
- In force
- 38 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
Counties Eureka County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 179 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3377 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WUUS55 KLKN 171907 SVRLKN NVC011-033-171945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 1203 PM PDT THU JUN 17 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA SOUTHEASTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA * UNTIL 1245 PM PDT * AT 1158 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN EUREKA COUNTY...OR ABOUT 19 MILES SOUTH OF EUREKA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE WHITE PINE AND EUREKA COUNTY BORDER AND HIGHWAY 50 SOUTH OF PINTO SUMMIT AT 12:20 PM PDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3925 11610 3912 11594 3930 11553 3950 11586 $$ WHITWORTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 8:50 AM PDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 17, 8:50 AM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 850 AM PDT THU JUN 17 2004 .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL BRING A RISK OF AFTERNOON SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...MAINLY OVER CENTRAL NEVADA. THIS UNSETTLED WEATHER PATTERN WILL CONTINUE FRIDAY. THE WEEKEND WILL BE MOSTLY DRY AND WARM WITH ONLY A SLIGHT RISK OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS IN CENTRAL NEVADA. && .UPDATE...UPDATED ZONE PACKAGE TO ADD WORDING OF TS OVER MOUNTAINS IN ZONE 30 TODAY...AND TOUCHED UP WINDS. INSTABILITY SHOWING EARLY OVER N WASHOE CTY WITH WEAK H7 TROF MOVING ACROSS LKN NORTHERN ZONES. WILL PROBABLY TAKE MOST OF DAY FOR VORT FEATURE TO MOVE THROUGH. ZONE 31 ISOLATED TS WORDING FOR TONIGHT SHOULD BE OK. && .PREV DISCUSSION...SAME STORY AS THE PAST COUPLE DAYS. DEFORMATION AXIS ACROSS WHITE PINE AND NORTHERN NYE COUNTY AGAIN TODAY. GFS SHOWS VERY GOOD 700/300MB COUPLET WITH WIDESPREAD NEGATIVE LIS AND CAPE RANGING FROM 500 J/KG IN SOUTHEAST WHITE PINE COUNTY TO 300 OVER CENTRAL LANDER AND EUREKA COUNTIES. TSTMS AND SHOWERS HAVE CONTINUED MOST OF THE NIGHT ACROSS SOUTHERN LANDER AND EUREKA COUNTIES AND NORTHERN NYE AND INTO WHITE PINE COUNTY. THEY SHD DIMINISH NR SUNRISE BUT WILL REDEVELOP THIS AFTERNOON ACROSS CENTRAL NEVADA. PROGS SUGGEST THAT THE TSTMS WILL GRADUALLY DRIFT NORTHWARD INTO SOUTHWESTERN ELKO COUNTY AND NORTHERN EUREKA AND NORTHERN LANDER COUNTIES BY LATE AFTERNOON. BY FRIDAY THE CONVERGENT FIELD MOVES NORTH AND SETS UP ACROSS SOUTHERN LANDER AND EUREKA COUNTIES AND INTO ELKO COUNTY. THIS PATTERN CONTINUES ON SATURDAY WITH AXIS DRIFTING SOUTH ACROSS MAINLY WHITE PINE TO NORTHERN NYE COUNTIES. DYNAMICS NOT QUITE AS GOOD SATURDAY SO EXPECT MAINLY MOUNTAIN TSTMS ACROSS CENTRAL NEVADA. LITTLE CHANGE IN TEMPERATURES ALTHOUGH WITH INCREASE CLOUDS AND TSTMS IN NORTHERN COUNTIES ON FRIDAY MAY BE TOO WARM THERE. .LONG TERM...SUNDAY THROUGH WEDNESDAY...MODELS NOT IN GOOD AGREEMENT ON PATTERN. UKMET AND ECMWF SHOW WEAK RIDGING LATE SUNDAY WHILE GFS CONTINUES WITH TROUGH. MONDAY AND TUESDAY GFS DROPS COLD LOW OVER NORTHERN NEVADA WHILE OTHER MODELS SHOW WEAK RIDGING OR MORE ZONAL FLOW. ENSEMBLE IN BETTER AGREEMENT WITH UKMET AND ECMWF AND WENT WITH THAT SOLUTIONS REGARDING PATTERN INTO EARLY NEXT WEEK. KEPT TEMPS NEAR NORMAL AND DRY THROUGH THE MIDDLE OF NEXT WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && SETTJE/WHITWORTH
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.